MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The use of fine gauge needles during collection may cause damage to the blood cells.The laboratory performed a study using fine gauged needles and confirmed that an increased plt value was generated when using this collection technique.According to the sysmex analyzer instructions for use, "if any of the following is present, the system may erroneously report a high platelet count: microerythrocytes, possibility of fragmented rbcs, fragmented leukocytes." a roche field service engineer was dispatched to verify analyzer performance.The se performed routine maintenance and determined that the analyzer performed within specification.No analyzer deficiency was identified.
 
Event or Problem Description
The sample was collected using a syringe and fine gauge needle.Analysis was performed on (b)(6) 2017, time unknown, and the user stated that a plt value of 70 x 10^9/l was reported to the clinician.A bone marrow aspiration procedure was performed.The reason for the procedure was not provided.It was reported that the patient bled more than normal during the procedure.The clinician requested a repeat analysis, which generated a plt value of 5 x 10^9/l.No other patient information was provided.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key6985602
Report Number1000515253-2017-00037
Device Sequence Number11069687
Product Code GKZ
UDI-Device Identifier04987562424221
UDI-Public04987562424221
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;